The dermatologic side effects are the most common adverse effects associated with Epidermal Growth Factor Receptor tyrosine kinase inhibitors. Although the mechanisms underlying the development of the skin toxicity remain unclear, immunological mechanisms are considered to be involved. A possible correlation between plasma levels of certain cytokines and development of skin toxicity has been reported. The aim of this work was to investigate the possible contribution of IL-31 and IL-33, cytokines involved in disorders associated with itching, in the pathogenesis of pruritus in patients undergoing EGFR-TK inhibitors. We report a significant increase of IL-31 and IL-33 serum levels in a patient with a bronchioalveolar carcinoma, who had showed previous skin rash, xerosis, and pruritus during treatment with different EGFR-TK inhibitors. She developed intense iching during gefitinib therapy. Therefore, we had collected patient blood sample to evaluate IL-31 and IL-33 serum levels compared to controls, reporting a significant increase in serum of patient. In the light of these findings, EGFR-TK inhibitors-related symptoms of dermatologic toxicities might be related to the release of IL-31 and IL-33. In particular, it is supposable that EGFR-TK inhibitors could cause keratinocytes injury, the release of IL-33 and the consequent interaction with its receptor on mast cells, that induces the secretion of several factors capable to cause skin manifestations, included IL-31, a known pruritus-inducing cytokine. This report, to the best of our knowledge, is the first work describing a possible involvement of IL-31/IL-33 axis in the pathogenesis of skin side effects related to EGFR-TK inhibitors treatment. J. Cell. Biochem. 114: 2673–2676, 2013. © 2013 Wiley Periodicals, Inc.